Thiamine side effects?: Hi all. I'm... - Parkinson's Movement

Parkinson's Movement
16,791 members16,305 posts

Thiamine side effects?

jeeves19
jeeves19

Hi all. I'm just wondering if anybody had experienced much in the way of side effects with the Thiamine? I've started to feel a bit 'fluey' and seem to have picked up a permanent headache. No coughing or sneezing so it's not a cold and it all started when i started Thiamine. Maybe just coincidence but thought I'd see if this has happened to anybody else. My dose is the started 4g a day and I've been taking it for about 5 days.

Thanks guys.

25 Replies
oldestnewest

I started on 3.24.18 2 g a day (1g morning and 1g afternoon) and it helps giving me energy, clear thinking, less anxiety, perfect bowel movement, some tremor reduction - no side effects. I can sleep very well. All the improvements started a week later after started taking the pills. I plan to write to dr. Constantini and ask if I have to increase the dose or stay at 2g.

hanifab23
hanifab23
in reply to ion_ion

Please can you tell me which brand i take 2 /500mg in the morning no effect

Started with 1 500mg and added another this wek

The brand is Solagar Vitamin B-1 Thiamin

ion_ion
ion_ion
in reply to hanifab23

Solgar B1 HCL 500 mg pils - 2X2 a day.

2g 2x/day no adverse effects.

Thanks guys.

I have been on thiamine hcl for about 4 weeks. Started gradual the first week. I take total of 1 magnesium, or a general mineral supplement, and 1 b complex with it because taking just thiamine creates chaos without the other b's. I take magnesium because I read that it helps assimilate the b 1. I'm 140 lb...no issues, and drug sensitive.

ruff1
ruff1
in reply to KERRINGTON

Hi my husband has just started to take Thiamine Dr Costantini said to start on 2mg st breakfast 2mg at lunch , can I ask what you mean by creates chaos if you don’t take Vitb complex as well ? 😀

John112233
John112233
in reply to ruff1

Some or all b vitamins in high doses cause increased urinary excretion of the others. There is studies on it. IMO the best source of b vitamins is a food source so bakers/brewers yeast, mixed nuts, rice bran cereal.

Hi - could you please share the link or name of the studies you refer to? Would like to learn more about that aspect - I just posted a question about whether thiamine is diuretic!

Thanks in advance!!

KERRINGTON
KERRINGTON
in reply to ruff1

There are many B vitamins and when we just single one out to take it throws off the balance of the other b's. There are many companies that sell b complex. I make sure I take 1 a day normally, but especially now since I'm on such a high dose of B 1. I believe somewhere on this site someone said Dr Costantini recommends a b complex too, and magnesium. I forget why re the magnesium, maybe search magnesium with b1.

I took 2g day thiamine hcl for 3 weeks but stopped because I suddenly felt weak, nauseous and generally unwell. Hard to know if the thiamine was to blame but that was the only new factor

ion_ion
ion_ion
in reply to Farec

In my case it is backwards- it gives me energy and feel well.

KERRINGTON
KERRINGTON
in reply to Farec

Hi ! Just revisiting these posts...after a morning of researching the magnesium and thiamine relationship I took a lower dose of B1 ( 1gm instead of 1 1/2), my macuna, and 1 magnesium l theonate. Within a few hours I felt my life return...hope I can repeat this tomorrow. NOW I'm deciding whether, or not to take my 2nd 1gm b1 dose.

You might be interested in knowing that the weakness, and nausea you experienced is listed as a symptom of magnesium deficiency , esp when B1 is taken without magnesium.

BTW...I don't take b complex now more than once weekly, and I'm going to try the mag every other day. Less is better for me, too much wasn't' doing anything.

jeeves19
jeeves19
in reply to KERRINGTON

Interesting. Thanks.

Jeeves

I have been taking Thiamine for around 10 months (Dr Costantini’s protocol) and haven’t noticed any side effects.

dadcor
dadcor
in reply to Kia17

Any improvements after 10 month usage..??

Kia17
Kia17
in reply to dadcor

Much improvements. For the first visit with Dr Costantini My UPDRS was 11 and after taking 3 months of Thiamine the UPDRS became 1.

It was checked by Dr Costantini himself at those 2 visits.

dadcor
dadcor
in reply to Kia17

Amazing, could you pls share the protocol..?? Smth specific or just 4g Thiamine a day..?

Kia17
Kia17
in reply to dadcor

Started with 4grs Thiamine pills a day but in 2 months reduced to 3grs a day (1.5grs x1.5grs) as 4grs was too much for me and my maintenance dosage been 3grs daily since then.

dadcor
dadcor
in reply to Kia17

Thanks, all the best....

Kia17
Kia17
in reply to dadcor

Please let me know if you have any questions about it.

I've been taking 4g a day for 5 weeks now. I haven't noticed any improvements in my symptoms. I had routine blood test done however the other day and it showed mild kidney function impediment which I NEVER had before. Could be a coincidence of course but I might reduce B1 for 2-3 weeks and see if kidney function becomes normal. Any chance you could check your blood?

Good idea. Thanks for the advice

Faust beware of the Solgar brand as they do 2 different thiamine make sure it is HCL

Sorry should say just at the beginning

You may also like...